MAUDE Adverse Event Report: GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM

GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Model Number SONATA2-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Reproductive System or Breast Problem (4513)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is nothing in the initial report to confirm a bowel injury, just a thermal effect on the posterior external cervical os and vaginal fornix without involvement of the internal cervical os.Of the two, the potential thermal injury of the fornix is the only area that conceivably could impact the bowel (the external os is not anywhere in contact with the peritoneal cavity, whereas the upper vaginal vault certainly is).A bowel injury can't be ruled out in the absence of further information, but the current diagnosis seems to be a thermal burn to the external os and a portion of the vault.Without additional information, it is not clear what the proximate cause of this injury would have been.While there was no obvious device malfunction per the treating physician's report, final confirmation would be pending a complete analysis of the treatment device used in this case.
 
Event or Problem Description
On (b)(6) 2025, it was initially reported to gynesonics by treating physician that she performed transcervical fibroid ablation (tfa) with the sonata® system concomitantly with a hysteroscopic myomectomy with a myosure® reach device, omni® hysteroscope with a fluent fluid management system, and also a d&c procedure.Towards the end of the tfa procedure, the treating physician noticed a blanched area on the posterior lip of the external cervical os that had some char.The area was noted at the 6 to 9 o'clock position on the external os and was a few centimeters in size and she also noted a small area in the vaginal fornix that was blanched and a small area that was "denuded." these areas were noted after the physician had completed 4 fibroid ablations with the sonata device.The sonata device was used following an unremarkable hysteroscopic myomectomy of a small anterior fibroid and a d&c procedure.A diagnostic hysteroscopy was performed after observing this blanched area, doctor did not note any thermal injury involving the endocervical canal.The patient was stable at the end of the procedure, given antibiotics and doctor did have her transferred to (b)(6) hospital for observation because she was not able to determine the depth of the thermal spread which could potentially have involved nearby viscera.On september 04, 2025, we received additional information from the physician, she indicated that images were taken of the affected external areas, but we do not have those images to review, nor the case video.She was also informed by a third party that a thermal bowel injury did occur, but she does not know the patient's current status.Her use of the term "denuded" specifically indicates that a superficial layer of the vaginal tissue was somehow mechanically injured or removed.She was not sure if that was a result of the nearby thermal damage.Two separate fibroids were treated.She does not recall the exact measurements.The first of the four ablations was performed in fibroid 1, it was intramural figo type 4, small in size, <2cm.The other 3 ablations were performed on fibroid number 2, it was a larger fibroid >3-4cm, but the specific dimensions are not indicated.It was also intramural, or possibly transmural and posterior, in the mid-body to lower uterine segment proximal to the cervix.The sonata device did not have any malfunctions of which she was aware.On (b)(6) 2025 we were notified that the patient was discharged from the hospital the week prior.
 
Additional Manufacturer Narrative
Results from investigation: the initial report didn't contain any information to confirm a bowel injury or that a device malfunction occurred.The actual device used for treatment in this case was received back and tested.Also the case video was reviewed by internal experts.These activities were completed on 11/17/2025.The results of that analysis are as follows: the rfa handpiece used in this case was received dirty but was in good physical condition with both electrodes and introducer intact.The tine spread mew measurements between the electrode pairs are within specifications.There is no damage to introducer or device shaft.Mechanically the handpiece functions as intended.Review of case video did not show any error codes suggesting there was a device failure.The ramp time to treatment temperature for the four ablations was 41 s, 45 s, 51 s, and 44 s.All are close to nominal value (45 seconds) and do not suggest that power was lost to a "satellite" ablation produced by insulation defects.The handpiece investigation shows no sign of damage to the handpiece and that it functioned as intended.Thus the conclusion to the investigation is that no problem with the device was dented that could have caused the reported adverse event.
 
Event or Problem Description
On oct.28, 2025, we received the following additional information about this patient.The physician reported that the patient required a colostomy bag.The physician reported that she had followed up with the patient approximately a month before this contact and the patient still had a colostomy in place.The patient was hopeful that she would have a reversal but at the time that reporting physician saw her, that had not yet happened.She said that the patient was otherwise stable.
 
Additional Manufacturer Narrative
Results from investigaion: the initial report didn't contain any information to confirm a bowel injury or that a device malfunction occurred.The actual device used for treatment in this case was recevied back and tested.Also, the case video was reviewed by internal experts.These activities were completed on 11/17/2025.The results of that analysis are as follows: the rfa handpiece used in this case was received dirty but was in good physical condition with both electrodes and introducer intact.The tine spread mew measurements between the electrode pairs are within specifications.There is no damage to introducer or device shaft.Mechanically the handpiece functions as intended.Review of case video did not show any error codes suggesting there was a device failure.The ramp time to treatment temperature for the four ablations was 41 s, 45 s, 51 s, and 44 s.All are close to nominal value (45 seconds) and do not suggest that power was lost to a "satellite" ablation produced by insulation defects.The handpiece investigation shows no sign of damage to the handpiece and that it functioned as intended.Thus, the conclusion to the investigation is that no problem with the device was dected that could have caused the reported adverse event.
 
Event or Problem Description
On aug 27, 2025, it was initially reported to gynesonics by treating physician that she performed transcervical fibroid ablation (tfa) with the sonata® system concomitantly with a hysteroscopic myomectomy with a myosure® reach device, omni® hysteroscope with a fluent fluid management system, and also a d&c procedure.Towards the end of the tfa procedure, the treating physician noticed a blanched area on the posterior lip of the external cervical os that had some char.The area was noted at the 6 to 9 o'clock position on the external os and was a few centimeters in size and she also noted a small area in the vaginal fornix that was blanched and a small area that was "denuded." these areas were noted after the physician had completed 4 fibroid ablations with the sonata device.The sonata device was used following an unremarkable hysteroscopic myomectomy of a small anterior fibroid and a d&c procedure.A diagnostic hysteroscopy was performed after observing this blanched area, doctor did not note any thermal injury involving the endocervical canal.The patient was stable at the end of the procedure, given antibiotics and doctor did have her transferred to riverside hospital for observation because she was not able to determine the depth of the thermal spread which could potentially have involved nearby viscera.On september 04, 2025, we received additional information from the physician, she indicated that images were taken of the affected external areas, but we do not have those images to review, nor the case video.She was also informed by a third party that a thermal bowel injury did occur, but she does not know the patient's current status.Her use of the term "denuded" specifically indicates that a superficial layer of the vaginal tissue was somehow mechanically injured or removed.She was not sure if that was a result of the nearby thermal damage.Two separate fibroids were treated.She does not recall the exact measurements.The first of the four ablations was performed in fibroid 1, it was intramural figo type 4, small in size, <2cm.The other 3 ablations were performed on fibroid number 2, it was a larger fibroid >3-4cm, but the specific dimensions are not indicated.It was also intramural, or possibly transmural and posterior, in the mid-body to lower uterine segment proximal to the cervix.The sonata device did not have any malfunctions of which she was aware.On september 16, 2025, we were notified that the patient was discharged from the hospital the week prior.

Brand Name
SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM
Common Device Name
ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Manufacturer (Section D)
GYNESONICS
200 cardinal way #250
redwood city CA 94063
Manufacturer (Section G)
GYNESONICS
200 cardinal way
#250
redwood city CA 94063
Manufacturer Contact
timothy rossi
200 cardinal way
#250
redwood, CA 94063
6502416115
MDR Report Key23124372
Report Number3005875675-2025-00070
Device Sequence Number17990595
Product Code KNF
UDI-Device Identifier10817929020326
UDI-Public(01)10817929020326(11)241111
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K250705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSONATA2-110
Device Catalogue NumberSONATA2-110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer08/27/2025
08/27/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date11/25/2025
11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYSTEROSCOPIC MYOMECTOMY WITH MYOSURE REACH.; HYSTEROSCOPIC MYOMECTOMY WITH MYOSURE REACH.; HYSTEROSCOPIC MYOMECTOMY WITH MYOSURE REACH.; OMNI AND FLUENT AND A D&C.; OMNI AND FLUENT AND A D&C.; OMNI AND FLUENT AND A D&C.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale